HI. I am 35 and had my 2nd Depo-Provera shot in mid-July. In the last 4.5 months, I have been bleeding all but maybe 3 weeks...and those 21 days have been spread out a day here... a day there. I called my OBGYN today and they recommended 800mg of Motrin, 3 times a day for 5 days. Does this make sense? I am not planning to continue with the Depo, but using Motrin (a blood thinner, no?) and in that amount seems like it could lead to worse.
A brief medical history: I am anemic naturally. I have diagnosed Hashimoto's Disease and currently take 150mg of Synthroid. I have three children, 3 c-sections. After my 2nd child I had Post Partum Unterin Atony and Gestational thrombocytopenia. I hemmoraged (sic) after his birth and was given 2 blood transfusions before I finally started clotting and my uterus "woke up" and started to contract 12 hours later.
Hi! Actually, nonsteroidal anti-inflammatory medications DO reduce uterine bleeding. The dose is not excessive for a short period of time as long as you take it with food and plenty of fluids. It does seem contradictory, but your OB is correct, and it is worth a try. Since you don't want to continue with Depo, I might be inclined to start oral contraceptives to regulate your cycles for you sooner. (Not sure what you are going to want to use instead of Depo) Good luck! Dr B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.